Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 5, 2001, 5:30 PM CDT for Adair County, Putnam County, Sullivan County, Missouri. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 5, 2001, 5:30 PM CDT (22:30 UTC)
- Expired
- Apr 5, 2001, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Adair County, MO, Putnam County, MO, Sullivan County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 6:00 PM CDT | Hail 1 | Connelsville, MO | Law enforcement reported one inch hail and tree limbs larger than 6 inches in diameter down. |
| Apr 5, 6:00 PM CDT | Hail 0.75 | Pollock, MO | |
| Apr 5, 6:10 PM CDT | Hail 0.88 | Green Castle, MO | |
| Apr 5, 6:18 PM CDT | Hail 0.88 | Kirksville, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 5, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 052232
SVRMCI
MOC001-171-211-052315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
530 PM CDT THU APR 5 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
THIS INCLUDES THE CITY OF UNIONVILLE
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI
THIS INCLUDES THE CITY OF MILAN
ADAIR COUNTY IN NORTHEAST MISSOURI
THIS INCLUDES THE CITY OF KIRKSVILLE
* UNTIL 615 PM CDT
* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BOYNTON...OR ABOUT 7 MILES NORTHEAST OF
MILAN...MOVING EAST SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GREEN CITY AT 540 PM CDT
GREEN CASTLE AT 545 PM CDT
NOVINGER AT 600 PM CDT
KIRKSVILLE AT 610 PM CDT
MILLARD AT 615 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL
SIZE...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS
AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 4056 9307 4041 9318 4031 9328 4012 9334
4015 9290 4012 9266 4009 9257 4008 9244
4028 9235 4031 9245 4035 9252 4034 9269
4041 9268
BUNTINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:34 PM CDT, 56 minutes earlier.
Area forecast discussion, Apr 5, 4:34 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
434 PM CDT THU APR 5 2001
SVR WX OCCURING LATE THIS PM ACR FAR NRN MO ALG AND TO N OF NRLY
STNRY BNDRY. MESO-ETA APPRS TO BE A TAD SLOW IN MVG SHRT WV ACR IA
SO IT APPRS CNVTN WILL LINGER INTO ERLY EVNG HRS. OTHERWISE ONCE
SHRT WV PASSES TO NE MODELS SHW MORE STABLE ENVIRONMENT MVG IN UNTIL
ERLY FRI AM HRS. THEREFORE AFT EVNG STORMS DROPPED TO CHC POP ACR
FAR N CWA. ELSEWHERE REMOVED POPS FOR TNGT AS CAP APPRS TO BE TO STG
WITH UNSUALLY WRM ENVIRONMENT FOR ERLY APR. GUIDANCE TEMPS LK
REASONABLY AND ADJUSTED ALL ZNS ACCORDINGLY.
MODEL CROS-SECTS INDICATE STEADY MSTR FLUX CNVGNC THRU ABT 1500 UTC
FRI THEREFORE THINK AT LEAST BKN ST DECK PERSISTS THRU FRI AM. SOME
SUBSIDENCE AND MSTR FLUX DVRGNC SUGGESTS THAT ST BRKS BET 1500-1800
UTC FRI THEREFORE ANTICIPATE SOME DOWNWARD TRANSFER OF MOMENTUM ACR
WRN CWA FRI PM. GIVEN 45 KNOT WNDS OR GRTR FCST IN BNDRY LYR ISSUED
WND ADVSY FOR FRI ACR ARN ZNS.
STAGE IS SET FOR SVR WX OUTBRK FRI PM/EVNG ACR PLNS. LAPSE RATES
STEEPEN BY 0000 UTC SAT WITH IMPRESSIVE SR SHEAR VECTS FCST BY ETA
ACR NW MO. SUPERCELLS APPR TO BE A GOOD BET ACR ERN NE/ERN KS/FAR NW
MO FRI EVNG WITH POTENTIAL SQUALL LN THRU REMAINDER OF CWA. AS STG
SW U.S. SHRT WV LIFTS OUT STG 115-125 JET AT 300 HPA AND POTENTIAL
VORTICITY MAX SHLD NOT ONLY HELP FEED CNVTN AS FEATURE INTERSECTS
DRY LN BUT WILL SET THE STAGE FOR 12-18 PRD OF VRY STG WNDS ACR CWA.
ISSUED HIGH WND WATCH FOR ALL OF CWA FRI NITE/SAT AM. WITH CLR SKIES
XPTD SAT AM THINK DOWNWARD TRANSFER OF MOMENTUM WILL AID IN
PRODUCING WND GUSTS TO WARNING CRITERIA.
SUN THRU XTND FCST APPRS UP FOR GRABS. MED RANGE MODELS OFFER
DIFFERING SOLNS WITH EACH RUN. REMOVED CHC FOR PCPN SUN BUT LEF TIN
FOR MON THRU WED TIME FRAME. ANOTHER QUASI-STNRY BNDRY FCST TO SET
UP INVOF CWA IN BROAD SW FLW. CWA MAY BE ON FENCE BET COOL OVER
RUNNING TYPE PCPN TO N OF BNDRY AND CNVTN TO S. TRENDED TEMPS COOLER
THRU TIME.
.EAX...
KS...ALL WND ADVSY FRI
ALL HIGH WND WATCH FRI NGT/SAT AM
MO...MOZ001>005-011>014-020>022-028>030-037-038-043-044-053-054
WND ADVSY FRI
ALL HIGH WIND WATCH FRI NGT/SAT AM
BODNERIn the hours before
Local storm report, Apr 5, 3:47 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM SHERIDAN MO .75 INCH HAIL
04/05/01 WORTH REPORTED BY PUBLIC.
0334 PM GRANT CITY MO .75 INCH HAIL
04/05/01 WORTH REPORTED BY PUBLIC.
@RUKWBCe1KDENWWUS53 KEAX 052048
SVSMCI
MOZ002-003-052115-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT THU APR 5 2001
...SEVERE THUNDERSTORM WARNING FOR WORTH AND NORTHEASTERN NODAWAY
COUNTIES HAS EXPIRED...
AT 347 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS MOVING TO THE
EAST AT 35 MPH INTO NORTHERN HARRISON COUNTY.
AT 334 PM CDT THE PUBLIC REPORTED DIME SIZE HAIL IN GRANT CITY. DIME
SIZE HAIL WAS ALSO REPORTED IN SHERIDAN AT 315 PM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 4057 9489 4039 9492 4039 9422 4058 9424
&
GKLocal storm report, Apr 5, 4:16 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
416 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM EAGLEVILLE MO .75 INCH HAIL
04/05/01 HARRISON REPORTED BY PUBLIC.Local storm report, Apr 5, 4:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0444 PM MERCER MO .75 INCH HAIL
04/05/01 MERCER REPORTED BY PUBLIC.Local storm report, Apr 5, 4:57 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
457 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
\ ....COUNTY LOCATION....
0444 PM MERCER MO .88 INCH HAIL
04/05/01 MERCER REPORTED BY PUBLIC.Local storm report, Apr 5, 4:59 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM EAGLEVILLE MO WIND DAMAGE
04/05/01 HARRISON TRACTOR TRAILER BLOWN
OVERLocal storm report, Apr 5, 5:29 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT THU APR 05 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 E NEWTOWN MO .75 INCH HAIL
04/05/01 SULLIVANThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:14 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 46 min |
| Apr 5, 3:07 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 38 min |
| Apr 5, 3:41 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 49 min |
| Apr 5, 4:10 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 65 min |
| Apr 5, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 38 min |
| Apr 5, 6:14 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 46 min |
| Apr 5, 6:33 PM CDT | Flash Flood Warning | EAX | Adair, Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.